I've had 2 weeks of external radiation and feel constantly uncomfortable. I feel the need to have bowel movements but generally just have some loose stools and no relief. Has anyone found anything that helps with this?
I also had problems with my bowels during radiation for vaginal cancer. I recommend that you talk to you Radiation Oncologist. This is a very normal side effect and they have ways of treating it.
Ask them about the "low residue diet." I did this for a long time and it did help. They may also prescribe some anti-diarrhea drugs.
It will be over soon. Good luck,
I was diagnosed with cervical cancer stage 4a which had spread to my vagina and attached to my bladder - I had a clear pap smear by the way. I completed 6 weeks of external radiation on 31 December 2004 and 5 weeks of chemo. I was told that radiation irritated the bowel and bladder making them sensitive - they did not like having much at all in them and I found if I ate anything I had to go to the toilet. I just learned to live with it during this time never straying far from a ladies room. I did not sleep very well due to having to go to the toilet several times during the night which I found the hardest to cope with. I found it helped to look at the big picture - that treatment would come to an end which it did eventually / that I was a quarter / half / the way through and I am happy to say that bowel and bladder functions have returned to normal. Two and a half weeks later I had internal radiation (Brachy Therapy) where radioactive rods were inserted into my cervix and I had to lay flat on my back for 50 hours - BUT the good news was that I only had to do it for 45 hours but my vagina was packed to push my bowel and bladder away from the radiation - after the packing and rods were removed it did take a couple of weeks for bowel and bladder functions to return to "normal". I am interested to know exactly what treatment you